Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 82, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 24, 2008, 3:38 PM EDT for Collier County, Florida. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2008, 3:38 PM EDT (19:38 UTC)
- Expired
- Jun 24, 2008, 4:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Collier County, FL
The radar
The Miami radar (KAMX), 137 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 4:19 PM EDT | HAIL 0.25 | 1 Sw Golden Gate, FL | SPOTTER REPORTED PEA SIZE HAIL AT THE INTERSECTION OF DAVIS AND RADIO ROAD IN THE WILDWOOD LAKE ESTATES SUBDIVISION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3404 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 241938 SVRMFL FLC021-242030- /O.NEW.KMFL.SV.W.0082.080624T1938Z-080624T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 338 PM EDT TUE JUN 24 2008 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL COLLIER COUNTY IN SOUTH FLORIDA. * UNTIL 430 PM EDT * AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF GOLDEN GATE ESTATES...AND MOVING WEST AT 14 MPH. * THE STORM WILL AFFECT... GOLDEN GATE ESTATES... I-75 IN WEST CENTRAL COLLIER COUNTY... AND SURROUNDING COMMUNITIES. SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2615 8174 2629 8168 2620 8146 2610 8151 TIME...MOT...LOC 1938Z 110DEG 12KT 2617 8155 $$ BAXTER
1 follow-up statement
000 WWUS52 KMFL 241951 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 351 PM EDT TUE JUN 24 2008 FLC021-242030- /O.CON.KMFL.SV.W.0082.000000T0000Z-080624T2030Z/ COLLIER FL- 351 PM EDT TUE JUN 24 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR WEST CENTRAL COLLIER COUNTY... AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GOLDEN GATE ESTATES...MOVING WEST AT 14 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GOLDEN GATE ESTATES... WEST TOLL GATE ON ALLIGATOR ALLEY... GOLDEN GATE... AND SURROUNDING COMMUNITIES. SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2615 8174 2629 8168 2620 8146 2610 8151 TIME...MOT...LOC 1951Z 108DEG 13KT 2618 8160 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:18 PM EDT, 20 minutes earlier.
Area forecast discussion, Jun 24, 3:18 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 318 PM EDT TUE JUN 24 2008 .DISCUSSION... THE EASTERLY FLOW REGIME WHICH HAS BEEN ADVERTISED TO DEVELOP ACROSS SOUTH FLORIDA FOR SEVERAL DAYS NOW IS GRADUALLY BECOMING MORE ESTABLISHED ACROSS THE LOCAL AREA. BOTH THE 12Z KMFL RAOB AND VWP DATA FROM KAMX 88-D SUGGEST THAT MODERATE EASTERLIES EXTEND UPWARD THROUGH THE LOWEST 4-6 KFT OF THE ATMOSPHERE...AND THIS HAS CONTRIBUTED TO A STEADY WESTWARD MOTION OF SCATTERED SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE AREA. EXPECT A SLIGHTLY GREATER COVERAGE OF SHOWERS/STORMS ALONG THE GULF COAST SEA BREEZE FROM LATE AFTERNOON THROUGH EARLY EVENING. BEGINNING THIS EVENING...CONDITIONS ACROSS SOUTH FLORIDA WILL BECOME INCREASINGLY INFLUENCED BY A WEAK TROPICAL WAVE AND INVERTED MID-LEVEL TROUGH AXIS...WHICH CURRENTLY EXTENDS FROM JUST EAST OF THE TURKS/CAICOS ISLANDS...SOUTHWARD ACROSS HISPANIOLA AND INTO THE NORTHERN CARIBBEAN SEA. DESPITE AN INCREASE IN EASTERLY LOW-LEVEL GRADIENT FLOW OVERNIGHT ASSOCIATED WITH THE APPROACH OF THIS FEATURE...MOST OF THE GLOBAL MODELS ARE IN AGREEMENT THAT A BROAD AREA OF MID-LEVEL SUBSIDENCE AND RELATIVELY DRY AIR CURRENTLY OVER THE EASTERN BAHAMAS WILL SPREAD OVER SOUTH FLORIDA IN ADVANCE OF THE WAVE AXIS...LIMITING NOCTURNAL PRECIPITATION CHANCES. IN THE PRESENCE OF STRONG EASTERLY WINDS OVER OCEAN WATER WITH TEMPERATURES RANGING FROM 80-85 F...EXPECT LIMITED DIURNAL COOLING OVERNIGHT...WITH MINIMUM TEMPERATURES IN THE LOWER 80S LIKELY ALONG THE ATLANTIC COAST. A FEW LOCATIONS ALONG THE IMMEDIATE COAST MAY ALSO TIE OR BREAK RECORD HIGH MINIMUM TEMPERATURE RECORDS...WHICH ARE 81 F FOR KPBI...KFLL...AND KMIA. ALTHOUGH THE EFFECTS OF SUBSIDENCE PRECEDING THIS WAVE CONTINUE TO RAISE SOME CONCERN REGARDING THE COVERAGE OF PRECIPITATION ON WEDNESDAY...IT STILL APPEARS THAT RICH MOISTURE AND LOW-LEVEL CONVERGENCE WILL BE SUFFICIENTLY STRONG FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. HOWEVER...WILL MAINTAIN LIKELY POPS... BASED SOLELY ON THE FACT THAT ACTIVITY WILL BE MOVING RATHER QUICKLY AND MEASURABLE PRECIPITATION SHOULD COVER A FAIRLY BROAD PORTION OF THE FORECAST AREA. GUIDANCE SUGGESTS THAT LARGE SCALE SUBSIDENCE IN THE WAKE OF THIS FEATURE WILL BRING RAIN CHANCES TO AN END ON WEDNESDAY EVENING...BUT WITH DEEP SOUTHEAST FLOW WILL HOLD ONTO LOW CHANCE POPS ALONG THE EAST COAST. UPPER RIDGE OVER THE WESTERN ATLANTIC WILL BEGIN TO EXPAND ACROSS THE AREA FROM THURSDAY INTO THURSDAY NIGHT...WITH AFTERNOON CONVECTION CONFINED TO THE LAKE OKEECHOBEE AREA AND NORTHWEST COAST...AND ONLY A SLIGHT CHANCE OF SHOWERS OVERNIGHT ALONG THE SOUTHEAST COAST. EXPECT UPPER-LEVEL RIDGING TO REMAIN IN PLACE ACROSS SOUTH FLORIDA THIS WEEKEND...AND A GENERAL EAST TO SOUTHEAST FLOW REGIME TO CONTINUE THROUGH MUCH OF THE EXTENDED FORECAST PERIOD. NOCTURNAL SHOWERS AND STORMS WILL BE POSSIBLE ACROSS THE LOCAL ATLANTIC WATERS AND SOUTHEAST COAST EVERY MORNING...WITH LIMITED AFTERNOON THUNDERSTORMS CONCENTRATED OVER THE INTERIOR AND WESTERN PORTIONS OF THE MAINLAND. BOTH THE 12Z GFS AND 00Z ECMWF INDICATE THAT STRENGTH OF THE UPPER-LEVEL RIDGE MAY BEGIN TO DIMINISH BY LATE IN THE WEEKEND...AS A POWERFUL UPPER LOW DIVES SOUTHEASTWARD FROM CANADA TOWARD THE GREAT LAKES REGION. THIS...COMBINED WITH SOUTHEAST FLOW AND RICHER MOISTURE...MAY LEAD TO AN INCREASE IN AFTERNOON CONVECTION EARLY NEXT WEEK...BUT THIS HAS ALREADY BEEN ADDRESSED IN THE CURRENT EXTENDED FORECAST. && .MARINE... EASTERLY GRADIENT FLOW WILL CONTINUE TO INCREASE ACROSS THE LOCAL COASTAL WATERS THROUGH THE NEXT 24 HOURS...AS A WEAK TROPICAL WAVE APPROACHES THE AREA FROM THE SOUTHEAST. ALTHOUGH WINDS WILL INCREASE ACROSS ALL OF THE COASTAL WATERS...WILL ONLY HEADLINE SCEC FOR THE SOUTHERN ATLANTIC ZONES AND BISCAYNE BAY AT THIS TIME...AS THIS IS WHERE THE STRONGEST GRADIENT APPEARS TO BE LOCATED. SCEC MAY BE REQUIRED THROUGH THURSDAY FOR THIS PORTION OF THE MARINE FORECAST AREA. EXPECT PREVAILING SEAS OF 4-5 FEET IN THE GULF STREAM THROUGHOUT THIS PERIOD...WITH SEAS IN THE OFF SHORE GULF WATERS EXPECTED TO REMAIN IN THE 3-4 FOOT RANGE. IT STILL APPEARS AS IF THE STRONG ONSHORE COMPONENT TO THE FLOW WILL RESULT IN A SIGNIFICANT INCREASE IN THE RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST FROM WEDNESDAY THROUGH THE END OF THE WEEK. && .FIRE WEATHER... THERE ARE NO FIRE WEATHER RELATED CONCERNS THROUGHOUT THE FORECAST PERIOD...WITH MINIMUM AFTERNOON RH VALUES EXPECTED TO REMAIN ABOVE CRITICAL LEVELS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 88 78 89 / 20 60 30 30 FORT LAUDERDALE 81 88 81 90 / 20 60 30 30 MIAMI 80 88 80 90 / 20 60 30 30 NAPLES 74 90 74 92 / 30 60 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...70/DD SHORT TERM/AVIATION...54/BNB
Hazardous weather outlook, Jun 24, 10:16 AM EDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1016 AM EDT TUE JUN 24 2008 FLZ063-066>075-168-172>174-250215- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1016 AM EDT TUE JUN 24 2008 ...SCATTERED STORMS TODAY, FEW COULD BE STRONG INTERIOR AND WEST COAST AREAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED MOST OF SOUTH FLORIDA ONCE AGAIN THIS AFTERNOON. THE PRIMARY HAZARD EXPECTED WITH THESE STORMS WILL BE GUSTY WINDS, SMALL HAIL, FREQUENT TO EXCESSIVE LIGHTNING STRIKES, AND LOCALLY HEAVY RAINFALL. WIND: THE STRONGEST STORMS TODAY COULD PRODUCE WIND GUSTS UP TO 50 MPH ESPECIALLY WHERE THE SEA BREEZES AND LAKE BREEZE COLLIDE. HAIL: THE MID LEVELS OF THE ATMOSPHERE REMAINS COOL TODAY OVER SOUTH FLORIDA. THIS WILL ALLOW FOR THE STRONGEST STORMS TO PRODUCE HAIL UP TO PENNY SIZE TODAY WHERE THE SEA BREEZES AND LAKE BREEZE COLLIDE. FLOODING: ALTHOUGH ANY STORM THAT DEVELOPS TODAY WILL BE MOVING FASTER THAT IN PREVIOUS DAYS, STILL THE MOVEMENT WILL BE SLOW ENOUGH TO PRODUCE LOCALLY HEAVY DOWNPOURS. THIS, IN TURN, COULD RESULT IN PONDING OF WATER IN POORLY DRAINED LOCATIONS ESPECIALLY OVER THE INTERIOR AND WEST COAST AREAS OF SOUTH FLORIDA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE EXTREME NORTHERN PORTION OF A TROPICAL WAVE MAY MOVE ACROSS THE AREA KEEPING MOISTURE ELEVATED WITH SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED WEDNESDAY THROUGH THURSDAY. LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD, WITH ORGANIZED SEVERE WEATHER NOT ANTICIPATED AT THIS TIME. THE INTERACTION OF THE TROPICAL WAVE OVER THE WESTERN CARIBBEAN AND A SURFACE HIGH PRESSURE RIDGE OVER THE ATLANTIC, WILL RESULT IN SOUTHEAST SURFACE WINDS INCREASING TO 15 TO 20 MPH ALONG THE ATLANTIC BEACHES ON WEDNESDAY. THIS WILL RESULT IN AN ELEVATED RISK OF RIP CURRENTS, BOTH, WEDNESDAY AND THURSDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED FOR THE INTERIOR AND WEST COAST AREAS OF SOUTH FLORIDA THIS AFTERNOON. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
In the hours before
Special weather statement, Jun 24, 1:54 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
154 PM EDT TUE JUN 24 2008
FLZ066-070-071-241900-
HENDRY FL-INLAND COLLIER COUNTY FL-INLAND BROWARD COUNTY FL-
154 PM EDT TUE JUN 24 2008
...STRONG THUNDERSTORMS MOVING ACROSS HENDRY AND NORTHERN COLLIER
COUNTIES...
AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
DEVILS GARDEN TO IMMOKALEE...MOVING NORTHWEST AT 10 TO 15 MPH.
THESE STORMS WILL AFFECT...
BUNKER HILL...
MONTURA...
IMMOKALEE...
LAKE TRAFFORD...
FELDA...
KERI...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2643 8157 2651 8157 2652 8157 2676 8134
2674 8090 2629 8088 2628 8118 2642 8165
2643 8165
TIME...MOT...LOC 1754Z 115DEG 10KT 2663 8104 2640 8138
BAXTERSpecial weather statement, Jun 24, 3:10 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
310 PM EDT TUE JUN 24 2008
FLZ069-070-242015-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
310 PM EDT TUE JUN 24 2008
...STRONG THUNDERSTORM MOVING ACROSS SOUTHWEST COLLIER COUNTY...
AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROYAL PALM HAMMOCK...MOVING NORTHWEST AT 15
MPH.
THIS STORM WILL AFFECT...
ROYAL PALM HAMMOCK...
MARCO ISLAND AIRPORT...
FIDDLERS CREEK...
BELLE MEADE...
ROOKERY BAY AQUATIC PRESERVE...
LELY...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2619 8181 2602 8154 2591 8157 2597 8168
2597 8167 2598 8167 2597 8170 2601 8177
2604 8179
TIME...MOT...LOC 1910Z 116DEG 13KT 2599 8160
BAXTERSpecial weather statement, Jun 24, 3:13 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 313 PM EDT TUE JUN 24 2008 FLZ066-070-242015- HENDRY FL-INLAND COLLIER COUNTY FL- 313 PM EDT TUE JUN 24 2008 ...STRONG THUNDERSTORM MOVING ACROSS NORTHERN COLLIER COUNTY... AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF HENDRY CORRECTIONAL I/A/P... MOVING WEST AT 8 MPH. THIS STORM WILL AFFECT... SUNNILAND... BUNKER HILL... AVE MARIA... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2622 8160 2647 8150 2634 8120 2619 8126 TIME...MOT...LOC 1913Z 109DEG 7KT 2629 8132 BAXTER
Special weather statement, Jun 24, 3:32 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
332 PM EDT TUE JUN 24 2008
FLZ066-069-070-242030-
HENDRY FL-COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
332 PM EDT TUE JUN 24 2008
...STRONG THUNDERSTORMS MOVING ACROSS CENTRAL AND NORTHERN COLLIER COUNTIES...
AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
HENDRY CORRECTIONAL I/A/P TO WEST TOLL GATE ON ALLIGATOR ALLEY...
MOVING NORTHWEST AT 10 TO 15 MPH.
THESE STORMS WILL AFFECT...
WEST TOLL GATE ON ALLIGATOR ALLEY...
AVE MARIA...
GOLDEN GATE ESTATES...
BUNKER HILL...
ORANGE TREE...
BIG CORKSCREW ISLAND...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2632 8166 2638 8165 2643 8159 2643 8157
2644 8157 2650 8150 2636 8115 2605 8160
2617 8182
TIME...MOT...LOC 1932Z 126DEG 9KT 2636 8132 2612 8167
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:54 PM EDT | Special Weather Statement | MFL | Hendry | 66 min |
| Jun 24, 2:12 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 47 min |
| Jun 24, 3:10 PM EDT | Special Weather Statement | MFL | Collier | 65 min |
| Jun 24, 3:13 PM EDT | Special Weather Statement | MFL | Collier | 62 min |
| Jun 24, 3:20 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 55 min |
| Jun 24, 3:32 PM EDT | Special Weather Statement | MFL | Collier | 58 min |
| Jun 24, 4:07 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 53 min |
| Jun 24, 4:25 PM EDT | Areal Flood Advisory | MFL | Collier | 106 min |
| Jun 24, 4:28 PM EDT | Special Marine Warning | MFL | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.